MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER
Catalog Number 806512
Medical Device Problem Codes Burst Container or Vessel (1074); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient put the foley catheter in and when the patient moved it fell out, they looked at the balloon and it looked ruptured.Customer would like a replacement for the foley and the tray.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted visual inspection of the sample noted 1 two-way foley catheter with balloon burst (measuring 0.2045) on the return sample.No missing pieces were noted.Received 1 photo sample of bard medical document.Based on physical sample received product does not meet specifications which states "pinholes are not permitted." although an exact root cause could not be determined a potential root cause could be pinhole in balloon or cuff.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: fda law restricts this device to sale by or on the order of physician.Sterile: unless package is opened or damaged.Warning: do not use ointments or lubricant's having a petroleum based, they will damage silicone and may cause balloon to burst.To deflate the catheter balloon.Gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" is the valve.If you notice slow or no deflation, re-insert the syringe gently.Should balloon rupture occur, care should be taken to assure that all balloon fragment's have been from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient put the foley catheter in and when the patient moved it fell out, they looked at the balloon and it looked ruptured.Customer would like a replacement for the foley and the tray.Per follow up information received via mail on 11dec2023, stated that the foley catheter was used on the patient and the foley was inserted and the balloon was inflated but after 5 minutes the foley catheter fell out.Per sample form received on 12dec2023, it was stated that the patient was laying, foley catheter was placed and attached to the leg bag, patient rolled on their side, urine leaked.Upon checking, foley was found not intact and replaced.No medical intervention was required.Per follow up information received via mail on 14dec2023, the missing pieces found inside the patient was unknown.They did not go to the hospital.They just put another foley in.

Brand Name
BARDIA® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18256859
Report Number1018233-2023-08715
Device Sequence Number7059522
Product Code EZL
UDI-Device Identifier00801741072925
UDI-Public(01)00801741072925
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number806512
Device Lot NumberNGGX4641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19 YR
Patient SexFemale
Patient Weight40 KG